Aspirin

mbueno
By mbueno Latest Reply 2013-04-03 18:31:24 -0500
Started 2012-09-14 08:37:38 -0500

My daugther is taking one baby aspiring everyday and she is almost four years old. But she got a rash on her arms and feet and some on her face. Took her to the Dr and the Dr thinks its because of the aspiring and Dr said that her blood capillaries burst because her blood got to thin. Cardiologist said to take her off the aspirin until the rash is gonne. But it has been a week and she still has the rash. Has anyone experience this type of thing before? I just don't know what to thing anymore. I am so worried about her not taking her aspiring everyday because her chances of having a stroke are high, but we will see.


8 replies

mr.awesome
mr.awesome 2013-02-02 05:36:32 -0600 Report

If it's in the area like the elbow pits and arm pits those might just be heat rash or heat burns or could be exthsma that's what I have in my arm pit

mbueno
mbueno 2012-09-24 11:45:25 -0500 Report

Thank you for your reply it help me a lot. First they thought it was Petechiae then the second time I took her for a follow up they said it was a virus and to give her the baby aspiring again. Her blood work was good except for her kidneys it was kind of high and there were traces of blood in her urine. After the follow up her blood and urine looked a whole lot better so Dr. said to start her back on the aspirin. Well that did not go very well her rash got bigger she started having them on her chest, back, legs and face not bad but they were starting to show up. Took her back to Dr. I pushed to stop giving her the aspiring because I notice that was what it was causing it. Well Dr talked to Cardiologist again and they want her off the aspiring for two weeks but I need to take her in every week for follow ups until it is gone. What I am worried about now is her having a stroke. Without taking the aspiring her risk inclreases or maybe I just worry too much.

HeartHawk
HeartHawk 2012-09-25 01:15:29 -0500 Report

mbueno,

I assume your daughter has had a Pro-Time or INR test to determine her clotting situation. If her test values are proper then the aspirin may be overkill. If not there are many new drugs available to reduce clotting and stroke risk. Ask your doc about the tests and, if necessary, about alrernate blood thinning drugs.

HH

mbueno
mbueno 2012-09-25 08:43:46 -0500 Report

Yea she did had those test done. But they want her to clear up then Pediatriciant and Cardiologist want to try the aspiring again and see how she reacts to it and if it happens again then they will give her something else. As for now she has to be off the aspiring for two weeks. We will see if it clears up.

HeartHawk
HeartHawk 2012-09-26 00:01:41 -0500 Report

mbueno,

Great, sounds like your docs are on top of things. Let us know how it goes.

HH

P.S. Congrats on the Courier badge!

HeartHawk
HeartHawk 2012-09-14 22:00:18 -0500 Report

mbueno,

Petechiae, the redness caused when capillaries leak or burst under the skin, is a well-known side-effect from long-term aspirin therapy. It could also be aspirin allergy. Hopefully, your doc verified the actual source of the redness.

If your daughter's blood is so thin that capillaries are leaking it would make sense that clotting and subsequent stroke is not a big risk but your doc would know best. Clotting is a complex process with many factors. I trust your doc did a complete blood count (CBC) to get her platelet count as well as other clotting factor tests such as an INR or Pro-Time (there are many others more specific tests too). These are the same tests that people with Afib get to make certain there clotting response is low enough to limit ctroke risk yet not so low as to produce random bleeding. I suspect the same will be true in your daughter's case.

HH

Next Discussion: Pain on right side head »